Florida, 2002

Lightning Strike in Florida, July 2, 2002

July 2, 2002 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 2, 8:15 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 2, 8:15 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
915 PM CDT TUE JUL 2 2002

JUST ISOLATED TSRA REMAIN FROM THE EVENINGS CONVECTION SO WILL
UPDATE TO DROP POPS BACK TO ISOLATED ACROSS THE AREA.  HEALTHY
CIRRUS SHIELD WILL SLOWLY DECREASE THROUGH THE NIGHT.  WILL MAKE
MINOR ADJUSTMENTS TO WINDS ALSO...UPDATE OUT SOON.

29

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

In the hours before

Special weather statement, Jul 2, 10:16 PM CST, 14 minutes before
FLZ006-030430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1116 PM CDT TUE JUL 2 2002

...THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR OKALOOSA
COUNTY IN NORTHWEST FLORIDA HAS BEEN ALLOWED TO EXPIRE...

AT 1115 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM HAD WEAKENED TO BELOW SEVERE LIMITS AND HAD MOVED SOUTH
INTO THE COASTAL WATERS.

LAT...LON 3041 8639 3060 8660 3027 8678 3014 8657

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Okaloosa

When
July 2, 10:30 PM CST
Where
Okaloosa County, Ft Walton Beach
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
30.665, -86.592 (the zone’s center; the record gives no point)

Lightning struck a home and started a fire. The fire was extinguished but the home suffered damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311017.